Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 3, 2006, 1:35 PM MST. It took effect at Feb 4, 2006, 8:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2006, 1:35 PM MST (20:35 UTC)
- In effect from
- Feb 4, 2006, 8:00 AM MST
- Expired
- Feb 4, 2006, 9:20 PM MST
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 032035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 135 PM MST FRI FEB 3 2006 MTZ009-048-041100- /O.UPG.KTFX.HW.A.0006.060204T1800Z-060205T1200Z/ /O.NEW.KTFX.HW.W.0008.060204T1500Z-060205T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 135 PM MST FRI FEB 3 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT SATURDAY AND WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE LIKELY...ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 041103 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 403 AM MST SAT FEB 4 2006 MTZ009-048-042030- /O.CON.KTFX.HW.W.0008.060204T1500Z-060205T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 403 AM MST SAT FEB 4 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST SUNDAY. STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING AND WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE LIKELY... ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 042010 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 110 PM MST SAT FEB 4 2006 MTZ009-048-050500- /O.CON.KTFX.HW.W.0008.000000T0000Z-060205T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 110 PM MST SAT FEB 4 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. STRONG AND GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL CONTINUE THROUGH EARLY SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE LIKELY...ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 050420 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 920 PM MST SAT FEB 4 2006 MTZ009-048-050530- /O.CAN.KTFX.HW.W.0008.000000T0000Z-060205T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 920 PM MST SAT FEB 4 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. WEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 3, 10:38 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 3, 10:38 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1038 AM MST FRI FEB 3 2006 UPDATE AVIATION DISCUSSION .UPDATE...A BAND OF LIGHT SNOW CAUSED BY SHORTWAVE ENERGY MOVING OVER CENTRAL MONTANA IS STARTING TO TAPER OFF. THE BAND PRODUCED A SKIFF OF SNOW AT GREAT FALLS...WITH GREATER AMOUNTS IN THE LITTLE BELT MOUNTAINS. NUMEROUS SNOW SHOWERS THAT WERE OVER THE CONTINENTAL DIVIDE EARLIER THIS MORNING HAVE ALSO BEGUN TO TAPER OFF AS AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER WESTERN MONTANA. WILL UPDATE ZONES AND GRIDS TO REFLECT LOWER POPS OVER THE WESTERN MOUNTAINS...SOUTHWEST MONTANA AND THE CENTRAL PLAINS. WILL KEEP LIKELY POPS IN THE LITTLE BELT MOUNTAINS AS RADAR INDICATES PRECIPITATION CONTINUING THERE. SKIES WILL BECOME PARTLY CLOUDY THIS AFTERNOON WITH TEMPERATURES WARMING INTO THE 40S AT MOST LOCATIONS. MPJ && .PREV DISCUSSION... (ISSUED 505 AM MST FRI FEB 3 2006) DISCUSSION... TODAY THROUGH SUNDAY NIGHT...NORTHWEST FLOW OVER AREA WITH SHORT WAVE MOVING OVER WESTERN MOUNTAINS CAUSING NUMEROUS SNOW SHOWERS. SHORT WAVE TO MOVE THROUGH CWA TODAY AND TONIGHT CAUSING SLIGHT CHANCE OF SNOW AND RAIN OVER PLAINS. UPPER LEVEL RIDGE STILL ON TRACK TO BUILD OVER AREA ON SATURDAY AND MOVES QUICKLY TO THE EAST BY SATURDAY NIGHT. PRESSURE FALLS OVER SOUTHERN ALBERTA ON SATURDAY COMBINED WITH SURFACE GRADIENT TO DEVELOP STRONG GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT. WILL CONTINUE WITH THE HIGH WIND WATCH SATURDAY THROUGH SATURDAY NIGHT. UPPER LEVEL TROUGH MOVES THROUGH AREA ON SUNDAY WITH INCREASING CHANCE OF PRECIPITATION SUNDAY AND SUNDAY NIGHT. CAMP MONDAY THROUGH WEDNESDAY NIGHT...THE TRANSITION FROM THE UPPER LEVEL TROUGH TO AN UPPER LEVEL RIDGE WILL KEEP THE TFX CWA UNDER A NORTHWEST FLOW ALOFT MONDAY AND MONDAY NIGHT. HOWEVER...THE FLOW SHOULD BE DRY ENOUGH THAT THE ONLY THREAT FOR PRECIPITATION WILL REMAIN OVER THE WESTERN MOUNTAINS. THE UPPER LEVEL RIDGE WILL THEN SLOWLY BUILD EAST OVER THE PACIFIC NORTHWEST INTO MONTANA FOR TUESDAY THROUGH WEDNESDAY NIGHT...KEEPING THE AREA DRY WITH ONLY A FEW CLOUDS. TEMPERATURES WILL SLOWLY WARM UP DURING THIS PERIOD AS WELL OVER THE PLAINS AS BREEZY WEST WINDS PREVAIL. COOLER AIR TRAPPED IN THE SOUTHWEST VALLEYS WILL KEEP TEMPERATURES CLOSER TO NORMAL...WITH TEMPERATURES COOLING TO BELOW ZERO IN SOME HIGHER VALLEY LOCATIONS OVERNIGHT. COULSTON THURSDAY AND FRIDAY...MODELS BEGIN TO DIFFER WITH THE POSITION OF A RIDGE OF HIGH PRESSURE OVER THE PACIFIC NORTHWEST AND AN ARCTIC LOW IN CENTRAL CANADA. THE PERIOD WILL REMAIN DRY WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. MODELS DO HAVE A NORTHERLY FLOW ALOFT THROUGH THE PERIOD COOLING TEMPERATURES SEVERAL DEGREES AND MAYBE SETTING UP AN ARCTIC COLD FRONT BY THE WEEKEND. FUTURE MODEL RUNS WILL SEE IF THIS PATTERN SETS UP. SAUCIER && .AVIATION... UPDATED 1738Z. SCATTERED TO BROKEN MID LEVEL CLOUDS WILL CONTINUE OVER SOUTHWEST AND CENTRAL MONTANA THROUGH THE AFTERNOON. OVER NORTH CENTRAL MONTANA MOSTLY SUNNY SKIES WILL PREVAIL TODAY. CLOUDS WILL THIN OUT AND RISE SOME THIS EVENING BEFORE THE NEXT DISTURBANCE MOVES THROUGH THE STATE AFTER MIDNIGHT. BY 06Z SKIES WILL BECOME BROKEN TO OVERCAST AGAIN WILL MAINLY MOUNTAIN SNOW SHOWERS. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD EXCEPT IN THE MOUNTAINS WHERE MVFR CONDITIONS WILL OCCUR AT TIMES IN THE SNOW SHOWERS. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 43 26 49 32 / 10 0 10 20 CTB 42 19 44 30 / 0 0 20 20 HLN 44 21 45 27 / 20 0 30 30 BZN 40 17 42 22 / 20 0 30 50 WEY 30 4 31 10 / 50 20 50 60 DLN 37 20 40 24 / 10 0 40 30 HVR 43 23 49 27 / 0 0 10 20 LWT 40 21 48 31 / 10 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR MTZ009-MTZ048. && SHORT TERM...MPJ/CAMP LONG TERM...COULSTON/SAUCIER AVIATION...MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 3, 5:21 AM MST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 521 AM MST FRI FEB 3 2006 MTZ009-048-041230- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 521 AM MST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY NIGHT. PLEASE REFER TO GTFNPWTFX FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-041230- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 521 AM MST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:55 PM MST | Blowing Snow Advisory | TFX | 37 hr | |
| Feb 3, 1:55 PM MST | Winter Storm Warning | TFX | 19 days |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.